Thunderstorm Wind, Jackson
- When
- July 4, 2:50 PM EST
- Where
- Jackson County, Jackson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.050, -82.633
3 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 4, 10:50 AM EST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1150 AM EDT TUE JUL 4 2006 .SHORT TERM /REST OF TODAY/... CLOUDS ARE BEGINNING TO FILL IN LATE THIS MORNING...WITH A FEW SHOWERS AND THUNDERSTORMS POPPING UP IN OUR WARM AND MOIST AIRMASS. DEW POINTS ARE ONCE AGAIN HOVERING IN THE UPPER 60S TO RIGHT AROUND 70. UNLIKE YESTERDAY...WITH SOME GOOD HEATING LATE THIS MORNING...AND LACK OF THICK CLOUDS...THE NORTHERN THIRD OF THE FORECAST AREA HAS BEEN ABLE TO WARM UP. IN FACT...EKN HAD ALREADY SURPASSED ITS HIGH OF YESTERDAY BY 10 AM. PKB WAS AT ITS HIGH OF 80 DEGREES AT 10 AM. MORNING UPDATE WAS SENT OUR OVER 1/2 AN HOUR AGO. CHANGES WERE TO THE POPS TO GO ALONG BETTER WITH RECENT RADAR TRENDS...TO BULK UP SKY COVER TO THE NW...AND A FEW OTHER SMALLER THINGS. && .AVIATION... VFR FOR ALL EXCEPT BKW...WHICH WAS STILL MVFR DUE TO HAZE. OTHER SITES WILL SOON JOIN BKW IN THE MVFR CATEGORY...IF ONLY TEMPORARILY THIS AFTERNOON AS SHOWERS AND THUNDERSTORMS ROLL IN. ONCE AGAIN...THE NORTHERN AND NORTHWEST LOCATIONS OF PKB AND CKB WILL GET THE BEST CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY. HOWEVER...ALL SHOULD FALL TO AT LEAST MVFR VIS LATE TONIGHT AND OVERNIGHT AS THE COLD FRONT THAT HAS BEEN SLOWLY CREEPING OUR WAY...PUSHES INTO SE OHIO. BY EARLY WEDNESDAY AFTERNOON...THE PRECIPITATION WILL BE ABLE TO SLIDE INTO EASTERN AND SOUTHEASTERN WEST VIRGINIA...AS COOLER AND DRIER AIR FILTERS INTO SE OHIO. && .PREV DISCUSSION... /ISSUED 648 AM EDT TUE JUL 4 2006/ AVIATION... PREFRONTAL TROUGH ACTIVITY JUST ON OUR DOORSTEP IN SOUTHEAST OHIO. ONLY WILLING TO COMMIT TO TSRA TIMING IN PKB/CKB AT THIS POINT IN TAFS...KEPT CB MENTIONS IN TERMINALS TO THE SOUTH. WENT WITH MVFR CIGS/VIS AT WORST WITH THE STORMS BUT OF COURSE A 10-20 MINUTE WINDOW OF IFR CONDITIONS COULD OCCUR WITH ANY OF THESE STORMS. PREVAILING SHRA WITH CB MENTIONS CONTINUE INTO TONIGHT AT MOST LOCATIONS...PLENTY OF INSTABILITY AND MOISTURE PLUS PRESENCE OF FRONT SHOULD KEEP ACTIVITY GOING. PKB SHOULD SEE A DECREASE AFTER 06Z AS FRONT APPROACHES AND FINALLY PASSES...BUT EXPECT MVFR CIG/VIS TO CONTINUE HERE. PREV DISCUSSION... /ISSUED 323 AM EDT TUE JUL 4 2006/ SHORT TERM /TODAY THROUGH TONIGHT/... LOOKING AT AN ACTIVE WEATHER DAY...BAD NEWS FOR MANY OF THE FOURTH OF JULY FESTIVITIES. PREFRONTAL TROUGH WILL SWING THROUGH AREA TODAY...REACHING NW FRINGE OF CWA BY LATE MORNING AND EXITING TO THE SOUTHEAST DURING THE EARLY EVENING. THIS WILL BE FOLLOWED BY THE MAIN FRONTAL BOUNDARY...WHICH SHOULD SINK TO A POSITION NEAR OR JUST SOUTH OF PKB BY 12Z WED. ACTIVITY OVER INDIANA IS FADING...ALTHOUGH STORMS CONTINUE TO FIRE WEST AND EAST OF THIS AREA. WITH HEATING OF DAY...EXPECT NEW STORMS TO FIRE ALONG TROUGH FIRST IN SOUTHEAST OHIO BY NOON...THEN SINK SLOWLY SOUTHEAST. GOOD SHRA/TSRA COVERAGE SHOULD REACH HTS/CRW AREAS BY 00Z. SOUTHEAST PROGRESSION WILL SLOW EVEN FURTHER OVERNIGHT...ALTHOUGH LIKELY POPS FOR ALL BUT SW VA LOOK APPROPRIATE TONIGHT. DECENT CAPE VALUES OF 1000-2000 J/KG AND 30-40 KTS OF SHEAR MAY PRODUCE A FEW SEVERE WIND GUSTS IN STORMS THIS AFTERNOON. FREEZING LEVEL GENERALLY TOO HIGH FOR HAIL EXCEPT PERHAPS THE MOUNTAINS. ALSO...WITH PW VALUES APPROACHING 2 INCHES NEAR BOUNDARY...ANY STORM COULD PRODUCE A QUICK HALF TO FULL INCH. MENTIONED HEAVY RAIN POSSIBILITY IN ZFP...BUT SUSPECT THAT ANY WATER PROBLEMS WOULD HOLD OFF UNTIL TOMORROW AFTERNOON...WITH STORMS TODAY AND TONIGHT PROVIDING A SETUP. TEMPS WILL BE TRICKY TODAY...PARTICULARLY IN SOUTHEAST OHIO WHERE CLOUDS/RAIN COULD PLAY HAVOC. DECIDED TO GO A BIT LOWER THAN EVEN THE COOLER MAV HERE...STAYING CLOSER TO THE SOUTH AND EAST WITH A BIT MORE SUN. MOS NUMBERS IN EXTREMELY GOOD AGREEMENT TONIGHT AND STAYED CLOSE. LONG TERM /WEDNESDAY THROUGH MONDAY/... BASING WED-THU FORECAST ON FRONT ALONG OHIO RIVER VNCTY PKB AT 12Z WED THEN SLOWLY SINKING SE...REACHING BKW NEAR 00Z THURSDAY. NAM FASTER IN DRYING THE NORTH...BUT TRIED TO SLOW THAT DOWN...TOWARD THE GFS SOLUTION BUT MAY BE A BIT FASTER. PREVIOUSLY GRIDS WERE ALONG THOSE LINES ANYWAY. INCREASED CLOUDS WED AND LOWERED MAXIMUM TEMPERATURE A BIT. WE WILL STILL HAVE TO MONITOR RAINS ON WED...ESPECIALLY IF WV MOUNTAINS GET HIT TODAY AND/OR TONIGHT. LETS HOPE THE CLOUDS LIMIT THE CAPE AND INSTABILITY ON WEDNESDAY...WITH JUST A LOT OF WIDESPREAD SHOWERS. REMOVED THUNDER FOR WEDNESDAY NIGHT...THINKING SHOWERS ALONG WITH LOW STRATUS/FOG FORMING BEHIND FRONT IN WV AND ERN KY. UPPER LEVEL TROF STILL HANGS OVER US THU INTO FRIDAY...WITH SOME WEAK DISTURBANCES ALOFT PASSING. THOUGH IT STILL APPEARS THE AIR WILL BE TOO DRY...AND PROBABLY JUST GENERATE SOME DAYTIME CU OR STRATOCU CLOUDS. NO CHANGES MADE FOR WEEKEND ON THIS GRAVEYARD SHIFT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...KF AVIATION...KF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 618 AM EDT TUE JUL 4 2006 KYZ101-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032- 037>040-046-047-051030- GREENUP-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 618 AM EDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. HEAVY RAINS FROM THUNDERSTORMS TONIGHT COULD PRODUCE LOCAL...MAINLY NUISANCE...WATER PROBLEMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WHILE THE THREAT OF SEVERE THUNDERSTORMS WILL BE A BIT LESS...THE THREAT OF HEAVY RAINFALL WILL CONTINUE. IF THUNDERSTORMS ARE ABLE TO TRAIN OVER AN AREA...IT MAY PRODUCE HIGH WATER ALONG AREA STREAMS AND CREEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH TOMORROW. KYZ102-103-105-VAZ003-004-WVZ005-013-024>026-033>036-051030- CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO- LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 618 AM EDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT HEAVY RAINS FROM THUNDERSTORMS TONIGHT COULD PRODUCE LOCAL...MAINLY NUISANCE...WATER PROBLEMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING...WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. THE THREAT OF HEAVY RAINFALL WILL CONTINUE. IF THUNDERSTORMS ARE ABLE TO TRAIN OVER AN AREA...IT MAY PRODUCE HIGH WATER ALONG AREA STREAMS AND CREEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND WEDNESDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 158 PM EDT TUE JUL 4 2006 WVZ007-008-014>020-027>032-037>040-047-042000- BARBOUR-BRAXTON-CALHOUN-CLAY-DODDRIDGE-GILMER-HARRISON-JACKSON- KANAWHA-LEWIS-MASON-NICHOLAS-PUTNAM-RANDOLPH-RITCHIE-ROANE-TAYLOR- UPSHUR-WEBSTER-WIRT- 158 PM EDT TUE JUL 4 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FORMING AND MOVING EAST AT 35 MPH. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS WERE RAPIDLY DEVELOPING AND WEAKENING AGAIN WITH OTHERS QUICKLY FORMING. THUNDERSTORMS TODAY HAVE HAD A HISTORY OF VERY HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND STRONG GUSTY WINDS WITH BRANCHES DOWN. THERE HAVE BEEN A FEW REPORTS OF SMALL HAIL. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 251 PM EDT TUE JUL 4 2006 WVZ024-025-033-034-041930- LOGAN-MCDOWELL-MINGO-WYOMING- 251 PM EDT TUE JUL 4 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...LOGAN...MCDOWELL...MINGO... AND WYOMING. AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 8 MILES NORTHWEST OF GILBERT CREEK...MOVING EAST AT 25 MPH. ADDITIONAL THUNDERSTORMS WILL MOVE OVER MINGO... LOGAN...MCDOWELL AND WYOMING COUNTIES THROUGH AT LEAST 330 PM. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE PIE... HINCH...HANOVER...BAILEYSVILLE...RED JACKET AND R.D. BAILEY LAKE. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
258 PM EDT TUE JUL 4 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0114 PM TSTM WND DMG MIDDLETOWN 40.21N 76.74W
07/04/2006 DAUPHIN PA PUBLIC
LARGE BRANCHES BROKEN.
EVENT OCCURRED BETWEEN
1259 PM 07/04/2006 AND 114 PM 07/04/2006
0142 PM HAIL NEW HAVEN 38.99N 81.97W
07/04/2006 U0.88 INCH MASON WV PUBLIC
EVENT OCCURRED BETWEEN
112 PM 07/04/2006 AND 142 PM 07/04/2006
&&PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
258 PM EDT TUE JUL 4 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL NEW HAVEN 38.99N 81.97W
07/04/2006 U0.88 INCH MASON WV PUBLIC
EVENT OCCURRED BETWEEN
112 PM 07/04/2006 AND 142 PM 07/04/2006
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
341 PM EDT TUE JUL 4 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL ACCOVILLE 37.77N 81.84W
07/04/2006 U1.00 INCH LOGAN WV PUBLIC
EVENT OCCURRED BETWEEN
315 PM 07/04/2006 AND 330 PM 07/04/2006
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 346 PM EDT TUE JUL 4 2006 OHZ083-086-042015- GALLIA-JACKSON- 346 PM EDT TUE JUL 4 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF OAK HILL...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE KYGER... CENTERPOINT...VINTON...RIO GRANDE...GALLIPOLIS AND CHESHIRE. WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS STORM. A SIMILAR STORM WAS APPROACHING NORTHERN JACKSON COUNTY FROM THE WEST. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
The Cincinnati radar (KILN), 110 km away, was scanning. The volume nearest the first event began at 19:50 UTC.
3 thunderstorm wind, 3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516769, 5516767, 5516768, 5516770, 5516771, 5516772.